False-photosensitivity and transient hemiparesis following high-dose intravenous and intrathecal methotrexate for treatment of acute lymphoblastic leukemia

Nilay Shah, Elias T. Zambidis

Research output: Contribution to journalArticlepeer-review

Abstract

We describe a patient who was treated with high-dose intravenous and intrathecal methotrexate for acute lymphoblastic leukemia, and who manifested a false photosensitivity reaction with no prior evidence of sun exposure. This patient later experienced delayed transient hemiparesis following methotrexate administration, although without long-term sequelae. The etiology of these events is obscure, but suggestive of a vasculitic or immune-mediated reaction to methotrexate.

Original languageEnglish (US)
Pages (from-to)103-105
Number of pages3
JournalPediatric Blood and Cancer
Volume53
Issue number1
DOIs
StatePublished - Jul 15 2009

Keywords

  • Acute lymphoblastic leukemia
  • Encephalopathy
  • False photosensitivity
  • Methotrexate

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'False-photosensitivity and transient hemiparesis following high-dose intravenous and intrathecal methotrexate for treatment of acute lymphoblastic leukemia'. Together they form a unique fingerprint.

Cite this